Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 21, 2016, 2:16 PM CDT for Burleson County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2016, 2:16 PM CDT (19:16 UTC)
- Expired
- May 21, 2016, 3:45 PM CDT
- In force
- 89 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Burleson County, TX
The radar
The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398
WGUS54 KHGX 211916
FFWHGX
TXC051-212045-
/O.NEW.KHGX.FF.W.0028.160521T1916Z-160521T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
216 PM CDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BURLESON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 345 PM CDT
* AT 216 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN AND ANOTHER INCH OR SO IS EXPECTED. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALDWELL AND SNOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3046 9636 3037 9638 3034 9649 3052 9672
3061 9665
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 12:29 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 21, 12:29 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1229 PM CDT SAT MAY 21 2016 .AVIATION... Short term guidance not much help today as solutions vary in both area and temporal extent. fcst soundings would support scattered afternoon shra/tsra but not enough confidence to tempo one TAF site over another so will just carry a vcts at northern TAF sites closer to ongoing convection and will amend as necessary. Forecast soundings keep low ceilings at bay tonight and have favored vfr conds with some light fog at KLBX and KCXO. will keep things dry through 18z sunday but will add vcts for Sunday afternoon at the KIAH TAF. 43 && .PREV DISCUSSION... /ISSUED / DISCUSSION... Scattered showers and thunderstorms will continue to develop across parts of Southeast Texas today. The combination of daytime heating and the interaction of surface boundaries from early morning activity looks to be setting up better rain chances across our western counties. Storms will have the potential to produce locally heavy rainfall, small hail, gusty winds and frequent lightning, and some of them could pulse up to severe levels. 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 71 85 71 85 72 / 20 30 10 40 20 Houston (IAH) 72 86 72 87 74 / 20 30 10 40 10 Galveston (GLS) 75 84 76 84 78 / 20 30 10 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...43 Aviation/Marine...42
Hazardous weather outlook, May 21, 5:28 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 528 AM CDT SAT MAY 21 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 528 AM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY SHOULD DEVELOP MAINLY SOUTHWEST OF A HUNTSVILLE TO LIBERTY LINE. STORMS MAY BE CAPABLE OF HEAVY RAINFALL...FREQUENT LIGHTNING...HAIL AND GUSTY WINDS. STORMS SHOULD REMAIN BELOW SEVERE LEVELS ALTHOUGH AN ISOLATED SEVERE STORM MAY STILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH HAIL AND GUSTY WINDS AS THE MAIN THREATS. THUNDERSTORM CHANCES CONTINUE FOR MUCH OF THE WEEK WITH HIGHER CHANCES COMING ON THURSDAY INTO FRIDAY. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY STRONG TO SEVERE STORM THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 21, 8:46 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 846 AM CDT SAT MAY 21 2016 TXZ236-237-211430- MATAGORDA TX-BRAZORIA TX- 846 AM CDT SAT MAY 21 2016 ...STRONG THUNDERSTORMS ACROSS NORTHERN MATAGORDA AND SOUTHWESTERN BRAZORIA COUNTIES THROUGH 930 AM CDT... AT 843 AM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN BLESSING AND THE SOUTH TEXAS NUCLEAR PLANT AND NEAR SWEENY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE JACKSON...BAY CITY...CLUTE...WEST COLUMBIA...SWEENY...SOUTH TEXAS NUCLEAR PLANT...RICHWOOD...BRAZORIA...JONES CREEK...OYSTER CREEK...WESTERN BAILEY'S PRAIRIE...MARKHAM...WILD PEACH VILLAGE...VAN VLECK...BLESSING... WADSWORTH...DAMON AND MIDFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY. && LAT...LON 2873 9610 2894 9628 2930 9573 2902 9531 TIME...MOT...LOC 1343Z 234DEG 26KT 2903 9571
Special weather statement, May 21, 10:58 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1058 AM CDT SAT MAY 21 2016 TXZ197-211-212-211645- AUSTIN TX-WALLER TX-WASHINGTON TX- 1058 AM CDT SAT MAY 21 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WASHINGTON...NORTHWESTERN WALLER AND NORTHEASTERN AUSTIN COUNTIES THROUGH 1145 AM CDT... AT 1057 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLVILLE...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HEMPSTEAD...BELLVILLE AND PINE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LEAGUE CITY. && LAT...LON 2989 9622 3000 9638 3026 9632 3016 9596 TIME...MOT...LOC 1557Z 218DEG 37KT 3003 9623
Local storm report, May 21, 12:17 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
1217 PM CDT SAT MAY 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM HAIL BELLVILLE 29.95N 96.26W
05/21/2016 E0.75 INCH AUSTIN TX PUBLIC
PENNY SIZE HAIL NEAR THE INTERSECTION OF FM 1456 AND
HIGHWAY 159 EAST.
&&
EVENT NUMBER HGX1600153
42Special weather statement, May 21, 12:19 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1219 PM CDT SAT MAY 21 2016
TXZ195-196-211800-
BURLESON TX-BRAZOS TX-
1219 PM CDT SAT MAY 21 2016
...STRONG THUNDERSTORM NEAR CALDWELL...
AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CALDWELL...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL AND SNOOK.
LAT...LON 3068 9665 3060 9653 3053 9642 3038 9668
3051 9683
TIME...MOT...LOC 1718Z 222DEG 14KT 3053 9671The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:24 AM CDT | Special Marine Warning | HGX | 66 min | |
| May 21, 5:27 AM CDT | Special Marine Warning | HGX | 93 min | |
| May 21, 6:50 AM CDT | Special Marine Warning | HGX | 85 min | |
| May 21, 7:57 AM CDT | Special Weather Statement | HGX | Matagorda | 48 min |
| May 21, 8:46 AM CDT | Special Weather Statement | HGX | Matagorda | 44 min |
| May 21, 8:47 AM CDT | Areal Flood Advisory | HGX | Matagorda | 58 min |
| May 21, 10:58 AM CDT | Special Weather Statement | HGX | Waller | 47 min |
| May 21, 11:06 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 21 min |
| May 21, 11:25 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 20 min |
| May 21, 11:43 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Grimes, Waller, Washington | 32 min |
| May 21, 12:15 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, Waller | 30 min |
| May 21, 12:19 PM CDT | Special Weather Statement | HGX | Burleson | 41 min |
| May 21, 12:45 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Waller | 30 min |
| May 21, 12:57 PM CDT | Areal Flood Advisory | HGX | Burleson | 63 min |
| May 21, 1:00 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 45 min |
| May 21, 1:26 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson | 64 min |
| May 21, 2:02 PM CDT | Areal Flood Advisory | HGX | Burleson | 58 min |
| May 21, 2:21 PM CDT | Special Marine Warning | HGX | 84 min | |
| May 21, 3:19 PM CDT | Special Weather Statement | HGX | Brazoria | 41 min |
| May 21, 3:23 PM CDT | Special Marine Warning | HGX | 67 min | |
| May 21, 3:41 PM CDT | Areal Flood Advisory | HGX | Brazoria, Matagorda | 64 min |
| May 21, 3:56 PM CDT | Special Weather Statement | HGX | Brazoria, Galveston | 64 min |
| May 21, 3:58 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 47 min |
| May 21, 4:08 PM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| May 21, 4:24 PM CDT | Special Marine Warning | HGX | 21 min | |
| May 21, 4:30 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston | 3 hr |
| May 21, 4:46 PM CDT | Special Weather Statement | HGX | Fort Bend, Harris | 44 min |
| May 21, 5:24 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris | 3 hr |
| May 21, 5:33 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| May 21, 6:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty | 44 min |
| May 21, 6:27 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 33 min |
| May 21, 6:45 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 30 min |
| May 21, 6:51 PM CDT | Special Marine Warning | HGX | 24 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.